MAUDE Adverse Event Report: KANEKA CORPORATION LIXELLE S-15; BETA 2-MICROGLOBULIN APHERESIS COLUMN

KANEKA CORPORATION LIXELLE S-15; BETA 2-MICROGLOBULIN APHERESIS COLUMN
Model Number S-15 (FK-S) VAN
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Biocompatibility (2886); Lack of Effect (4065)
Health Effect - Clinical Codes Erythema (1840); Headache (1880); High Blood Pressure/ Hypertension (1908); Itching Sensation (1943); Anaphylactoid / Anaphylaxis (2218); Urticaria (2278)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2025, a 52-year-old female patient undergoing online hdf therapy with the lixelle s-15 column for dialysis-related amyloidosis experienced symptoms consistent with an anaphylactic reaction, including pruritus, erythema, and edema.The treatment was immediately discontinued, and the patient was transferred to an emergency facility.She was hospitalized for one day and recovered without sequelae.The patient has a known allergic predisposition and was receiving multiple medications, including upasita, which she suspected as a potential cause.However, the involvement of the lixelle device could not be ruled out.The device had been used since (b)(6) 2025, without prior incidents.The lot number was either bmp1920 (delivered may 9, 2025) or bmp1924 (delivered june 2, 2025), but could not be definitively confirmed.No other adverse events have been reported for these lots.The medical institution decided to discontinue use of the device for this patient and stated that no further investigation is planned due to the complexity of the patient's background and the lack of definitive causality.The product remains listed and active under hde approval (b)(4).
 
Event or Problem Description
On (b)(6) 2025, a 52-year-old female patient undergoing online hdf therapy with the lixelle s-15 column for dialysis-related amyloidosis developed symptoms consistent with an anaphylaxis-like reaction.At approximately 14:17, she experienced itching on her palms and soles, followed by redness in her right upper limb.By 14:54, she developed widespread rash and severe itching, prompting immediate discontinuation of dialysis.The rash progressed to urticaria, and the patient was urgently transferred to (b)(6) hospital.Upon arrival, itching had improved, but elevated blood pressure and headache persisted.Epinephrine (epipen) was administered, although later determined to be contraindicated for this patient due to her known allergy profile.She was hospitalized for one night and discharged the following day.On (b)(6) a physician diagnosed the event as likely anaphylaxis.The patient has a complex medical history including diabetes-related nephropathy, renal sclerosis, congenital renal agenesis, and dialysis-related amyloidosis.She has multiple drug allergies and had been receiving upasita for approximately one year.While the exact cause of the reaction remains unclear, the lixelle device could not be ruled out and was therefore reported.

Brand Name
LIXELLE S-15
Common Device Name
BETA 2-MICROGLOBULIN APHERESIS COLUMN
Manufacturer (Section D)
KANEKA CORPORATION
2-1, nakanoshima 2-chome
kita-ku
osaka, osaka 530-8 288
JA  530-8288
Manufacturer (Section G)
KANEKA CORPORATION, OSAKA PLANT
5-1-1 torikai-nishi,
settsu-shi,, osaka 566-0 072
JA   566-0072
Manufacturer Contact
akihiro tahara
akasaka 1-12-32, ark mori building
minato-ku
tokyo 107-6-028
JA   107-6028
MDR Report Key22780430
Report Number3002808904-2025-00029
Device Sequence Number8236632
Product Code PDI
UDI-Device Identifier14993478010059
UDI-Public14993478010059
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H130001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS-15 (FK-S) VAN
Device Lot NumberBMP1920 (MAY 9, 2025 DELIVERY)
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age52 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian